Onset of inflammatory bowel diseases during combined α-interferon and ribavirin therapy for chronic hepatitis C: Report of two cases

Federica Villa, Maria Grazia Rumi, Clementina Signorelli, Simone Saibeni, Ersilio Del Ninno, Stefano Ferrero Bogetto, Roberto De Franchis, Maurizio Vecchi

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

We report two patients who developed an inflammatory bowel disease (IBD) shortly after beginning combined α-interferon and ribavirin treatment for HCV-related chronic hepatitis. The previous clinical history was negative for IBD in both patients, who developed diarrhoea and rectal bleeding 10 days and 6 months, respectively, after the initiation of therapy. The history, therapeutic management and the possible causal relationships of these cases are discussed.

Original languageEnglish
Pages (from-to)1243-1245
Number of pages3
JournalEuropean Journal of Gastroenterology and Hepatology
Volume17
Issue number11
DOIs
Publication statusPublished - Nov 2005

Fingerprint

Ribavirin
Chronic Hepatitis C
Inflammatory Bowel Diseases
Interferons
Chronic Hepatitis
Diarrhea
Therapeutics
History
Hemorrhage

Keywords

  • Inflammatory bowel dieases
  • Interferon
  • Ribavirin

ASJC Scopus subject areas

  • Gastroenterology

Cite this

Onset of inflammatory bowel diseases during combined α-interferon and ribavirin therapy for chronic hepatitis C : Report of two cases. / Villa, Federica; Rumi, Maria Grazia; Signorelli, Clementina; Saibeni, Simone; Del Ninno, Ersilio; Bogetto, Stefano Ferrero; De Franchis, Roberto; Vecchi, Maurizio.

In: European Journal of Gastroenterology and Hepatology, Vol. 17, No. 11, 11.2005, p. 1243-1245.

Research output: Contribution to journalArticle

Villa, Federica ; Rumi, Maria Grazia ; Signorelli, Clementina ; Saibeni, Simone ; Del Ninno, Ersilio ; Bogetto, Stefano Ferrero ; De Franchis, Roberto ; Vecchi, Maurizio. / Onset of inflammatory bowel diseases during combined α-interferon and ribavirin therapy for chronic hepatitis C : Report of two cases. In: European Journal of Gastroenterology and Hepatology. 2005 ; Vol. 17, No. 11. pp. 1243-1245.
@article{9d9fcf2f25af443f82e7b8819da77391,
title = "Onset of inflammatory bowel diseases during combined α-interferon and ribavirin therapy for chronic hepatitis C: Report of two cases",
abstract = "We report two patients who developed an inflammatory bowel disease (IBD) shortly after beginning combined α-interferon and ribavirin treatment for HCV-related chronic hepatitis. The previous clinical history was negative for IBD in both patients, who developed diarrhoea and rectal bleeding 10 days and 6 months, respectively, after the initiation of therapy. The history, therapeutic management and the possible causal relationships of these cases are discussed.",
keywords = "Inflammatory bowel dieases, Interferon, Ribavirin",
author = "Federica Villa and Rumi, {Maria Grazia} and Clementina Signorelli and Simone Saibeni and {Del Ninno}, Ersilio and Bogetto, {Stefano Ferrero} and {De Franchis}, Roberto and Maurizio Vecchi",
year = "2005",
month = "11",
doi = "10.1097/00042737-200511000-00015",
language = "English",
volume = "17",
pages = "1243--1245",
journal = "European Journal of Gastroenterology and Hepatology",
issn = "0954-691X",
publisher = "Lippincott Williams and Wilkins",
number = "11",

}

TY - JOUR

T1 - Onset of inflammatory bowel diseases during combined α-interferon and ribavirin therapy for chronic hepatitis C

T2 - Report of two cases

AU - Villa, Federica

AU - Rumi, Maria Grazia

AU - Signorelli, Clementina

AU - Saibeni, Simone

AU - Del Ninno, Ersilio

AU - Bogetto, Stefano Ferrero

AU - De Franchis, Roberto

AU - Vecchi, Maurizio

PY - 2005/11

Y1 - 2005/11

N2 - We report two patients who developed an inflammatory bowel disease (IBD) shortly after beginning combined α-interferon and ribavirin treatment for HCV-related chronic hepatitis. The previous clinical history was negative for IBD in both patients, who developed diarrhoea and rectal bleeding 10 days and 6 months, respectively, after the initiation of therapy. The history, therapeutic management and the possible causal relationships of these cases are discussed.

AB - We report two patients who developed an inflammatory bowel disease (IBD) shortly after beginning combined α-interferon and ribavirin treatment for HCV-related chronic hepatitis. The previous clinical history was negative for IBD in both patients, who developed diarrhoea and rectal bleeding 10 days and 6 months, respectively, after the initiation of therapy. The history, therapeutic management and the possible causal relationships of these cases are discussed.

KW - Inflammatory bowel dieases

KW - Interferon

KW - Ribavirin

UR - http://www.scopus.com/inward/record.url?scp=27344439239&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=27344439239&partnerID=8YFLogxK

U2 - 10.1097/00042737-200511000-00015

DO - 10.1097/00042737-200511000-00015

M3 - Article

C2 - 16215439

AN - SCOPUS:27344439239

VL - 17

SP - 1243

EP - 1245

JO - European Journal of Gastroenterology and Hepatology

JF - European Journal of Gastroenterology and Hepatology

SN - 0954-691X

IS - 11

ER -